MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LONG HEXDRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. LONG HEXDRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71631070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation surgery, when tightening the screw, the internal catching device for the long hexdriver was broken inside.The tip of the inner catching device broke inside the screw head; therefore unable to remove it out since there is no more space in the screw head.Piece was retained inside the screw and left implanted in the patient as a result.Surgery was resumed, without any delay, with a back-up device.Patient was not harmed.No further complications reported.

Brand Name
LONG HEXDRIVER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13996093
Report Number1020279-2022-01486
Device Sequence Number5317121
Product Code HSB
UDI-Device Identifier03596010519269
UDI-Public03596010519269
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71631070
Device Catalogue Number71631070
Device Lot Number17DM10854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown